Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 3, 2021, 2:20 PM CST. It took effect at Feb 3, 2021, 9:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 2:20 PM CST (20:20 UTC)
- In effect from
- Feb 3, 2021, 9:00 PM CST
- Expired
- Feb 4, 2021, 3:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
569 WHUS74 KHGX 032020 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 220 PM CST Wed Feb 3 2021 GMZ370-375-041500- /O.NEW.KHGX.SC.Y.0010.210204T0300Z-210204T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 220 PM CST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...South winds increasing to near 20 knots and seas building to 4 to 6 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 9 PM this evening to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
174 WHUS74 KHGX 040353 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 953 PM CST Wed Feb 3 2021 GMZ370-375-041200- /O.CON.KHGX.SC.Y.0010.000000T0000Z-210204T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 953 PM CST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...South winds 15 to 20 knot with gusts around 25 knots and seas building to 4 to 6 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 9 PM this evening to 9 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
758 WHUS74 KHGX 040930 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 330 AM CST Thu Feb 4 2021 GMZ370-375-041730- /O.EXT.KHGX.SC.Y.0010.000000T0000Z-210206T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 330 AM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...South winds 15 to 20 knot with gusts around 25 knots and seas building to 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
718 WHUS74 KHGX 041527 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 927 AM CST Thu Feb 4 2021 GMZ370-375-042100- /O.EXT.KHGX.SC.Y.0010.000000T0000Z-210204T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 927 AM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds around 20 knots and seas 5 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
913 WHUS74 KHGX 042123 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 323 PM CST Thu Feb 4 2021 GMZ370-375-051000- /O.EXP.KHGX.SC.Y.0010.000000T0000Z-210204T2100Z/ /O.NEW.KHGX.SC.Y.0011.210204T2123Z-210205T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 323 PM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...South winds 15 to 20 knots this evening becoming northeast around 20 knots late tonight. Seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-350-355-051000- /O.NEW.KHGX.SC.Y.0011.210205T0900Z-210205T1500Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 323 PM CST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Winds becoming northeast around 20 kt. Seas 4 to 5 feet and bay waters becoming choppy to rough. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 11:44 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 3, 11:44 AM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1144 AM CST Wed Feb 3 2021 .AVIATION [18Z TAF Issuance]... Onshore southeasterly flow is continuing to usher in low-level scattered clouds around 3,500 ft. Expecting this to fill in throughout the day and become a broken ceiling by sunset. Steep low-level lapse rates will allow for some gusts around 15-20 knots throughout the afternoon hours today. Winds will gradually transition over to southerly then southwesterly as an area of low pressure continues to develop in the Central Plains and move southeastward. Leaned towards the NAM solution which brings MVFR ceilings to the area early Thursday morning. Went a bit lower on the MVFR ceilings for the coastal sites (LBX and GLS) as well. Expecting another day of gusty winds for Thursday after 15z due to a tightening pressure gradient and steep lapse rates. 26 && .PREV DISCUSSION /Issued 421 AM CST Wed Feb 3 2021/... .SHORT TERM [Today Through Thursday]... With surface high pressure moving off to the east, look for increasing and potentially gusty southeast to south winds to develop today along with increasing clouds. A rise in temperatures can be expected with this onshore flow with inland highs mostly in the upper 60 to lower 70s today and in the mid to upper 70s on Thursday (Thursday's record highs are 82 at CLL in 1957, 81 at both IAH and HOU in 1957 and 74 at GLS also in 1957). Late Thursday afternoon through Thursday evening will see the passage of the next cold front and the possibility of some shower development. 42 .LONG TERM [Thursday Night Through Wednesday]... The surface cold front will continue to push through SE Texas on Thursday night, clearing the Houston metro area after sunset and reaching the coast around midnight. Timing differences previously observed between GFS/EC solutions have become less apparent, with the 00Z suite of runs favoring the faster GFS solution observed yesterday. With moisture availability still not expected to be ample enough to support significant precipitation, shower activity along the advancing boundary should remain scattered and QPF remains relatively low. The greatest PW values (1.25+ in) continue to be concentrated northeast of the I-610 loop, and thus have maintained the trend of keeping the highest PoP values confined to this area. As the front pushes into the coastal waters, a brief shift to northeasterly winds will allow for a cooler Friday across the area with highs staying in the lower 60s and lows dipping back into the 40s/lower 50s. The northeast winds behind the departing front will be rather short lived as surface high pressure in its wake pushes eastward by Saturday morning, allowing for a quick return of onshore winds. This pattern shift will allow for a modest increase in high temperatures on Saturday, with most locations bordering on 70 degrees. As a negatively tilted 300mb trough pushes across the Central CONUS and its associated weak surface low moves eastward, a second cold frontal boundary will traverse the area on Saturday night. This passage looks to be a mostly dry one with moisture availability looking rather unimpressive (PWs of ~0.75 in at best) after the initial fropa. Light northerly winds in the wake of this boundary will erode quickly once again with the rapid exit of surface high pressure and onshore flow re-establishes itself heading into the beginning of next week. Deepening pressures over the West Central CONUS will tighten the surface gradient over SE TX by Monday, allowing for a slight increase in surface temperatures/dew points. However, as a third and perhaps stronger cold front approaches the area on Tuesday, a more sustained period of cool and dry weather may be on the cards by mid- week. Cady .MARINE... Strengthening south to southeast winds and building seas can be expected through Thursday. Caution or advisory flags will likely be needed. Winds will shift to the north after a cold front moves through the area late Thursday night. Moderate to occasionally strong north to northeast winds and elevated seas behind this front can be expected at the end of the week. Another cold front over the weekend will help to reinforce this offshore flow and associated elevated seas. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 58 78 45 63 42 / 0 10 10 0 0 Houston (IAH) 58 77 49 63 46 / 0 20 20 10 0 Galveston (GLS) 60 70 53 59 54 / 0 20 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.